New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jan 2006
Total Posts : 2
   Posted 1/12/2006 10:28 PM (GMT -6)   
This is the first time I have went to a place like this. I just have no idea what to do anymore. I was diagnosed with Bi-polar disorder this summer. I went to another doctor because I just had a hard time believeing that was what was wrong with me. I felt like I just needed to talk to someone and that could make it all better. My grandmother died in June and It all seems to have fallen apart from there. I always had some depression and anxiety bu that seems to be what brought it to the surface to the point I could no longer control it. It began to control me. The new doctor said it was depression mixed with anxiety and with OCD. 2 months later she is now looking ino the possibility of bi-polar. 2 doctors, I guess it is possible then. My docotr put me on Paxil CR and workd me up to 30mg. I take trazadone at night to help me sleep. I was so overcome with anxiety that I was not sleeping and was having hallusinations. This seemed to be doing some good. I thought I was finally feeling "normal", but over the past month things seem to be getting worse again even though I am still on the meds. I have times when I "freak out". The most recent time was 2 weeks ago. My husband and my bedroom was a little cluttered up. I began feeling like I was suffocating and could not breathe. I "had to clean it" my husband tried to talk to me and clam me down but I began screaming and crying. I could not stop. I felt as though I was "loosing it" and could not stop it. We cleaned the room and I began to feel better. My depression seems to be taking over my life at times. I find myself thinking of different ways that I could die. Whether it be suicide or accidents. I am doing this everyday. The only thing I think really keeps me from acting is that I have a 10 month old daughter. She is wonderful, but I find myself unable to find happiness even in her at times. There are times that I wake up and want to jump up and go somewhere, do something, I have so much energy. Most of the time I have none. Lately I have been questioning my marriage. My husband is wonderful to me, but I really can't stand to talk to him anymore. He gets on my nerves more than anything. I just have no desire to see friends, family, anyone really. I just don't "feel" anymore. It's as if the meds have subdued me. I don't feel like the person I have always been. I don't know if this is because I don't have the "highs" I used to or what. I really don't know what I want anyone to say to me, I just want someone to talk to that can understand what it's like to be like this. I can talk til I'm blue in the face, but people just don't understand it. That gets me even more frustrated. I just want to know that I'm not the only one.

Veteran Member

Date Joined Sep 2003
Total Posts : 638
   Posted 1/12/2006 10:39 PM (GMT -6)   
Hi Leigh,
I don't have bipolar but my sister does, she has suffered with it for over 10 yrs.
She has been to a few different doctors until she found the right one. She
has her up and down days even on the meds. Also talk to your doctor about
trying different medications, till the right one works for you.
Don't give up! I know you feel alone but you aren't, There are great
people on this site to help and listen to you.
I am on the ulcerative colitis website all the time I suffer from that.
You can vent and everyone understands. So please stay strong and things
will come together for you. I promise.
~~~ Donna
UC Since 1987
Live life as it comes....

Ellie 1
Veteran Member

Date Joined Apr 2005
Total Posts : 1291
   Posted 1/12/2006 11:19 PM (GMT -6)   
Welcome to Healingwell Leigh,
It sounds as though the meds you're on are not doing what you need them to do. I believe it would be worthwhile to discuss this with your doctor. It's possible they could change your meds and make you much more comfortable by lessening your anxiety level. Sometimes antidepressant drugs can make BP patients more anxious.
Manic highs are not always characterized by an upbeat mood, high energy and high spirits. Just as often, if not more so, they are filled with terrible irritability and anxiety. I have panic attacks thrown into the mix as well. In a hypomanic phase, I may have alot of energy but after awhile it becomes unproductive and frantic, and I'm always on edge. Ready to bite the head off the next person who talks to me. What made me happy yesterday may send me into hysteria tomorrow. Everyone is different and will react to meds and the moods of mania differently as well.
Hang in there, you certainly are not alone in this.
Take care and God Bless

Veteran Member

Date Joined Aug 2005
Total Posts : 1061
   Posted 1/12/2006 11:55 PM (GMT -6)   
I must admit some of what you are saying sounds more like either rapid-cycling [rapid changes between moods] or a dysphoric high- a high of energy but negative mood. I agree with Ellie I believe you may need a modification to your meds. I find dysphoric highs and rapid-cycling the hardest states. Depressions for me are more like I'm zoned out and have no energy, but a dysphoric high makes me feel like I must do something about some "terrible wrong" but nothing will do. Indeed, often the terrible wrong is not terrible when I'm well. What I can say to you is that on the right treatment this mentally exhausting and infuriating state can be deminished.

When unwell, part of dealing with people is letting them know that you are finding it difficult so that they can help. My partner knows when I'm in this state that there is no point in arguing and just gives me a bit more space. Another thing is not to make decisions on big issues such as relationships and big buys while you are not feeling well. If there are real problems in relationships or there is a need to buy something big, wait until you're not having to deal with these feelings as well. Most of the time what we think is a problem when we are unwell transpires to being nothing of the sort when well. No point in taking the wrong action to fix no problem.

Finally, I'm sure there are some support groups available there, where other people with the problem share their frustrations and experience in a supportive environment. When you talk to your doctor she/he may be able to advise you as to an appropriate group and the appropriate time to start.

In the meanwhile, I'll be keeping you in my thoughts. We have been there too, but we know that there is also a resolution to this problem - just hang in there and keep looking for the medical help you need until it works.

New Member

Date Joined Jan 2006
Total Posts : 2
   Posted 1/13/2006 11:13 PM (GMT -6)   
Thank you all for listening and caring. It is a nice feeling to know that I am not alone in this "world" that my mind lets me live in. It is quite a terrible place for me right now. I have an appointment with my doctor on the 19th. I am going to talk to her about chaning my meds. Something just is not right with me. Hopefully I just need something different to help control this. It is hard to live with this. I constantly think people will think I'm crazy if they know the truth about me, but being my old "bubbly" self seems to no longer be an option. So it is a secret that I live with. And I hope people won't find out about it. I seem paranoid at people thinking bad of me. That scares me.
I just wanted to say thank you for your notes and I will definitly take your suggestions. It's good to know that I am not alone in this world.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 4:57 PM (GMT -6)
There are a total of 2,711,268 posts in 298,977 threads.
View Active Threads

Who's Online
This forum has 153547 registered members. Please welcome our newest member, thalarmalr.
359 Guest(s), 18 Registered Member(s) are currently online.  Details
alephnull, Deebrown, AmyAzz, Forest12, Jason423, supapfunk, Mad Martha, Kdsdrm, Sallyyy, janelise, peanut307, Traveler, Chrissysoul, JamesE, Randy Eichner, KatieF, multifacetedme, pltt19

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer